MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® VERSA FIT® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE; INLAY MULTILENGTH URETERAL STENT W GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® VERSA FIT® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE; INLAY MULTILENGTH URETERAL STENT W GUIDEWIRE
Model Number 776400
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Patient Problem/Medical Problem (2688); No Code Available (3191)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the inlay stent became knotted at the end of the pigtail during use in the patient.The patient had to be anaesthetized for the stent to be removed, and experienced some pain after removal.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Correction: d4 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the inlay stent became knotted at the end of the pigtail during use in the patient.The patient had to be anaesthetized for the stent to be removed, and experienced some pain after removal.Per additional information from the ibc via email (b)(6)2020 ; the stent was removed during the original removal surgery, and was replaced with another stent.No further medical intervention was required.
 
Event or Problem Description
It was reported that the inlay stent became knotted at the end of the pigtail during use in the patient.The patient had to be anaesthetized for the stent to be removed, and experienced some pain after removal.Per additional information from the ibc via email 10jan2020; the stent was removed during the original removal surgery, and was replaced with another stent.No further medical intervention was required.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.The device failed to meet specifications.The device was being used for treatment.The evaluation of the received photo samples showed a knot at the tip of the pigtail.However, the evidence was not sufficient to determine a definitive root cause.A potential root cause of the reported event could be improper material selection due to which the stent knotted at the end of the pigtail, resulting in patient discomfort, surgical intervention and replacement of device.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/ separation of the outer jacket of the wire requiring retrieval.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.Attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.".

Brand Name
BARD® INLAY® VERSA FIT® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
INLAY MULTILENGTH URETERAL STENT W GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9572127
Report Number1018233-2020-00219
Device Sequence Number3043093
Product Code FAD
UDI-Device Identifier10801741014151
UDI-Public(01)10801741014151
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model Number776400
Device Catalogue Number777400
Device Lot NumberNGCX3313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/04/2020
02/25/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/10/2020
03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;